Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Dec 8, 2006, 2:00 AM PST for San Diego County, California. It took effect at Dec 9, 2006, 2:00 AM PST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2006, 2:00 AM PST (10:00 UTC)
- In effect from
- Dec 9, 2006, 2:00 AM PST
- Expired
- Dec 12, 2006, 1:13 PM PST
- In force
- 3 days
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4980 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSGX 080936 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 AM PST FRI DEC 8 2006 CAZ042-043-082200- /O.NEW.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 200 AM PST FRI DEC 8 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY. LARGE WEST SWELL IS EXPECTED TO MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES THIS WEEKEND. THIS LARGE SWELL WILL HAVE A FAIRLY LONG PERIOD OF AROUND 16 SECONDS. THIS IS EXPECTED TO BRING HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES SATURDAY THROUGH TUESDAY. SURF OF 2 TO 4 FEET WITH SOME SETS TO 5 FEET TODAY WILL BUILD TO 5 TO 8 FEET WITH SETS TO 10 FEET ON SATURDAY. FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET WITH SETS TO 12 FEET IS EXPECTED SATURDAY NIGHT AND SUNDAY. THE HIGH SURF SHOULD BEGIN TO DIMINISH ON MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ HORTON
12 follow-up statements
000 WHUS46 KSGX 081541 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PST FRI DEC 8 2006 CAZ042-043-082200- /O.CON.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 800 AM PST FRI DEC 8 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY. LARGE WEST SWELL IS EXPECTED TO MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES THIS WEEKEND. THIS LARGE SWELL WILL HAVE A FAIRLY LONG PERIOD OF AROUND 16 SECONDS. THIS IS EXPECTED TO BRING HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES SATURDAY THROUGH TUESDAY. SURF OF 2 TO 4 FEET WITH SOME SETS TO 5 FEET TODAY WILL BUILD TO 5 TO 8 FEET WITH SETS TO 10 FEET ON SATURDAY. FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET WITH SETS TO 12 FEET IS EXPECTED SATURDAY NIGHT AND SUNDAY. THE HIGH SURF SHOULD BEGIN TO DIMINISH ON MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ PURPURA
000 WHUS46 KSGX 082138 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST FRI DEC 8 2006 CAZ042-043-090530- /O.CON.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 200 PM PST FRI DEC 8 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY. A LARGE WEST SWELL IS EXPECTED TO MOVE INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES THIS WEEKEND. THIS LARGE SWELL WILL HAVE A FAIRLY LONG PERIOD OF AROUND 14 TO 16 SECONDS. THIS IS EXPECTED TO BRING HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES SATURDAY THROUGH TUESDAY. SURF WILL BUILD TO 5 TO 6 FEET TONIGHT AND TO 6 TO 9 FEET SATURDAY WITH SETS TO 10 FEET. FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET WITH SETS TO 12 FEET IS EXPECTED SATURDAY NIGHT AND SUNDAY. THE HIGH SURF SHOULD BEGIN TO DIMINISH ON MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ PURPURA
000 WHUS46 KSGX 090500 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST FRI DEC 8 2006 CAZ042-043-091530- /O.CON.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 900 PM PST FRI DEC 8 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST TUESDAY. A LARGE WEST SWELL IS NOW MOVING INTO THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES AND THE SURF IS INCREASING...ESPECIALLY ON THE EXPOSED WEST AND NORTHWEST FACING BEACHES OF SOUTHERN SAN DIEGO COUNTY. THIS LARGE SWELL WILL HAVE A FAIRLY LONG PERIOD OF 14 TO 16 SECONDS. THIS IS EXPECTED TO BRING HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES SATURDAY THROUGH TUESDAY. TONIGHT AND SATURDAY...SURF WILL BUILD TO 5 TO 6 FEET WITH SETS TO 8 FEET AND 6 TO 9 FEET SATURDAY NIGHT WITH SETS TO 10 FEET. FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET WITH SETS TO 12 FEET IS EXPECTED SUNDAY. THE HIGH SURF SHOULD BEGIN TO DIMINISH ON MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ PG
000 WHUS46 KSGX 091338 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 538 AM PST SAT DEC 9 2006 CAZ042-043-092200- /O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 538 AM PST SAT DEC 9 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. A LARGE WEST SWELL WAS INCREASING IN THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES THIS MORNING. THE SURF WILL BE MUCH LARGER TODAY ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16 SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES TODAY THROUGH TUESDAY. SURF TODAY WILL BUILD TO 5 TO 7 FEET WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO 10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THERE WILL BE LITTLE CHANGE SUNDAY. THE LARGE SURF WILL BEGIN TO DECREASE MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
000 WHUS46 KSGX 092142 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 142 PM PST SAT DEC 9 2006 CAZ042-043-101000- /O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 142 PM PST SAT DEC 9 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. A LARGE WEST SWELL WAS INCREASING IN THE COASTAL WATERS OFF ORANGE AND SAN DIEGO COUNTIES TODAY. THE SURF WILL BE MUCH LARGER ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16 SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES THROUGH TUESDAY. SURF TONIGHT AND SUNDAY WILL BUILD TO 5 TO 7 FEET WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO 10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ ECC
000 WHUS46 KSGX 100955 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 155 AM PST SUN DEC 10 2006 CAZ042-043-102200- /O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 155 AM PST SUN DEC 10 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. A LARGE NORTHWEST SWELL WILL CONTINUE TODAY OFF ORANGE AND SAN DIEGO COUNTIES. THE SURF WILL BE HIGHEST IN SOUTHERN SAN DIEGO COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16 SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES THROUGH TUESDAY. SURF TODAY WILL BE 5 TO 7 FEET WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO 10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
000 WHUS46 KSGX 102140 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PST SUN DEC 10 2006 CAZ042-043-111000- /O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 140 PM PST SUN DEC 10 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. A LARGE NORTHWEST SWELL WILL CONTINUE THROUGH TONIGHT OFF ORANGE AND SAN DIEGO COUNTIES. THE SURF WILL BE HIGHEST IN SOUTHERN SAN DIEGO COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16 SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES THROUGH TUESDAY. SURF TONIGHT WILL BE 5 TO 7 FEET WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO 10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE MONDAY BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ ECC
000 WHUS46 KSGX 110938 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 138 AM PST MON DEC 11 2006 CAZ042-043-111815- /O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 138 AM PST MON DEC 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. A LARGE NORTHWEST SWELL WILL CONTINUE TODAY OFF ORANGE AND SAN DIEGO COUNTIES. THE SURF WILL BE HIGHEST IN SOUTHERN SAN DIEGO COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16 SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES THROUGH TUESDAY. SURF TODAY WILL BE 5 TO 7 FEET WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO 10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE TONIGHT BUT REMAIN HIGH THROUGH TUESDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MACKECHNIE
000 WHUS46 KSGX 111755 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 AM PST MON DEC 11 2006 CAZ042-043-120230- /O.EXT.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 955 AM PST MON DEC 11 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM PST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST TUESDAY. A LARGE NORTHWEST SWELL WILL CONTINUE TO BRING HIGH SURF TO THE ORANGE COUNTY COAST AND SAN DIEGO COUNTY COAST TODAY THROUGH TUESDAY. THE HIGHEST SURF WILL BE ALONG EXPOSED WEST AND NORTHWEST FACING BEACHES...AVERAGING BETWEEN 6 AND 10 FEET WITH OCCASIONAL SETS OF 12 FEET. THE SURF IS EXPECTED TO DROP ABOUT 3 FEET BY TUESDAY MORNING. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ BALFOUR
000 WHUS46 KSGX 120543 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 943 PM PST MON DEC 11 2006 CAZ042-043-121200- /O.CON.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 943 PM PST MON DEC 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. A LARGE NORTHWEST SWELL WILL CONTINUE TO BRING LARGE SURF TO THE ORANGE COUNTY COAST AND SAN DIEGO COUNTY COAST THROUGH TUESDAY. THE HIGHEST SURF WILL BE IN THE SOUTHERN PART OF SAN DIEGO COUNTY. THE SURF WILL BE BETWEEN 6 AND 10 FEET WITH POSSIBLE SETS TO 12 FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THE SURF IS EXPECTED TO DROP ABOUT 3 FEET BY TUESDAY MORNING. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
000 WHUS46 KSGX 121239 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 439 AM PST TUE DEC 12 2006 CAZ042-043-122045- /O.CON.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 439 AM PST TUE DEC 12 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A LARGE NORTHWEST SWELL WILL CONTINUE TO BRING LARGE SURF TO THE ORANGE COUNTY COAST AND SAN DIEGO COUNTY COAST TODAY. THE HIGHEST SURF WILL BE IN THE SOUTHERN PART OF SAN DIEGO COUNTY. THE SURF WILL BE BETWEEN 6 AND 10 FEET WITH POSSIBLE SETS TO 12 FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THE SURF IS EXPECTED TO DROP ABOUT 3 FEET BY WEDNESDAY MORNING. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KSGX 122113 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 PM PST TUE DEC 12 2006 CAZ042-043-122215- /O.CAN.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 113 PM PST TUE DEC 12 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. THE SURF HEIGHTS WILL DECREASE THROUGH TONIGHT AND WEDNESDAY...BUT A HIGH RISK OF RIP CURRENTS WILL STILL LINGER IN THE COASTAL AREAS THROUGH WEDNESDAY. ANOTHER LARGE NORTHWEST SWELL WILL BUILD FRIDAY INTO SATURDAY. $$ LAVIS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 7, 9:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 7, 9:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST THU DEC 7 2006 .SYNOPSIS...HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL CONTINUE MOSTLY CLEAR SKIES...MILD DAYS AND COOL NIGHTS THROUGH FRIDAY. A VERY SHALLOW MARINE LAYER WILL BRING PATCHY DENSE FOG NEAR THE IMMEDIATE COAST IN THE NIGHTS AND MORNINGS. CLOUDS WILL INCREASE FRIDAY NIGHT AND SATURDAY...AND THEN A PACIFIC WEATHER SYSTEM ON SATURDAY NIGHT AND SUNDAY WILL BRING A CHANCE OF SHOWERS. FAIR WEATHER WILL RETURN EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. WEAK OFFSHORE FLOW CONTINUES FAIR WEATHER WITH A DRY AIRMASS LINGERING OVER SOCAL. THE SHALLOW MARINE LAYER PUSHED ASHORE SOME LOW CLOUDS AND PATCHY DENSE FOG LATE THIS AFTN...HOWEVER ONCE THE SEABREEZE DIMINISHED THE OFFSHORE WIND COMPONENTS HAVE SINCE SWEPT THE LOW CLOUDS/FOG BACK OFF THE COAST. SOME FOG PATCHES COULD DEVELOP AGAIN NEAR THE BEACHES BY DAYBREAK. FRIDAY WILL BE A TRANSITION DAY AS OFFSHORE WIND GRADIENTS IN THE MORNING WEAKEN AND THE FLOW GRADUALLY SHIFTS BACK TO ONSHORE AS A PACIFIC WEATHER SYSTEM APPROACHES CA. SOME FIRE WEATHER CONCERNS PERSIST FRIDAY AS THERE WILL STILL BE SOME AREAS WITH LINGERING LOW HUMIDITIES HOWEVER THESE CONDITIONS WILL BECOME MORE LOCALIZED. GENERALLY HUMIDITIES WILL SLOWLY TREND UPWARD THROUGH FRIDAY NIGHT. THE FIRST TROUGH PASSES SOCAL FRI NIGHT WITH AN INCREASE IN CLOUDS AND MOISTURE AS THE MAIN IMPACT...THE SECOND TROUGH FOR SATURDAY NIGHT INTO SUNDAY WILL LIKELY BRING SHOWERS BUT PRECIPITATION AMOUNTS WILL BE ON THE LIGHTER SIDE...MAINLY AROUND 0.10 INCH IN COASTAL AND VALLEY SECTIONS TO 0.25 INCH. THEN EARLY NEXT WEEK DRIER WEATHER AND WEAK OFFSHORE FLOW WILL RETURN. && .AVIATION... A VERY SHALLOW MARINE LAYER HAS BROUGHT SOME DENSE FOG TO THE IMMEDIATE COAST THIS AFTERNOON AND EVE...BUT THE OFFSHORE FLOW WILL PUSH MOST OF IT OFF THE COAST FOR A TIME TONIGHT. COASTAL AIRPORTS COULD SEE IFR VIS AND CIGS AT TIMES LATE TONIGHT AND EARLY TOMORROW MORNING AS THE OFFSHORE FLOW WEAKENS...BUT ANY CLOUDS OR FOG SHOULD BURN OFF BY 17Z. THE MARINE LAYER WILL RETURN WITH GREATER DEPTH AND CLOUD COVERAGE LATE FRI. .MARINE... A LARGE 6 TO 9 FOOT WEST NORTHWEST SWELL WILL ARRIVE IN THE COASTAL WATERS OVER THE WEEKEND...WITH ONLY A SLIGHT DECREASE DURING NEXT WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... MARINE WEATHER STATEMENT FOR COASTAL WATERS CONCERNING LARGE NW SWELL ARRIVING LATE FRIDAY AND CONTINUING INTO MONDAY. SEE LAXMWSSGX. && PUBLIC...LAVIS AVIATION...PG
Hazardous weather outlook, Dec 8, 2:00 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 AM PST FRI DEC 8 2006 CAZ042-048-050-055-056-057-058-060-061-062-081200- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 200 AM PST FRI DEC 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. PATCHY DENSE FOG WILL OCCUR ALONG THE ORANGE COUNTY AND SAN DIEGO COUNTY COAST...WITH VISIBILITIES LOCALLY REDUCED BELOW ONE-QUARTER MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT INTO SATURDAY MORNING...AREAS OF DENSE FOG COULD AFFECT PORTIONS OF THE VALLEYS AND FOOTHILLS. LARGE WEST SWELL IS EXPECTED TO BRING HIGH SURF TO THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES SATURDAY THROUGH TUESDAY. A PACIFIC WEATHER SYSTEM WILL BRING SHOWERS TO SOUTHERN CALIFORNIA SATURDAY NIGHT AND SUNDAY...WITH GUSTY WINDS IN THE MOUNTAINS AND DESERTS AND LIGHT SNOW AT HIGHER ELEVATIONS. HORTON
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.